Tennessee, 2005

Damaging Wind in Tennessee, June 6, 2005

June 6, 2005 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 6, 7:45 PM EST, 5 minutes earlier.

Area forecast discussion, Jun 6, 7:45 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
845 PM EDT MON JUN 6 2005

.DISCUSSION...SCATTERED CONVECTION HAS CREPT INTO THE CENTRAL VALLEY
AS OUTFLOW BOUNDARIES FROM PREVIOUS ACTIVITY HAS INITIATED NEW
CONVECTION. THIS ACTIVITY COULD LINGER WELL INTO THE EVENING. THUS
WILL NOT MAKE ANY CHANGES TO EXISTING ZONES AT THIS TIME AS THEY
APPEAR TO HAVE THE CURRENT SITUATION COVERED ADEQUATELY.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&

LCM
Hazardous weather outlook, Jun 6, 2:40 AM EST, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 AM EDT MON JUN 6 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-070900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
340 AM EDT (240 AM CDT) MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

AN INCREASE IN MOISTURE ACROSS THE SOUTHERN APPALACHIANS AND
TENNESSEE VALLEY WILL ALLOW THE COVERAGE OF MAINLY AFTERNOON
AND EVENING THUNDERSTORMS TO INCREASE AS WELL.  SINCE THE STORMS
WITH TORRENTIAL RAINS WILL BE DRIFTING VERY SLOWLY...LOCALIZED
HEAVY RAINFALL IS POSSIBLE PRODUCING ISOLATED FLASH FLOODING.

ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE WITH
THE MAIN THREAT BEING DAMAGING DOWNBURSTS WINDS AND HAIL UP TO
PENNY SIZE.

NO HAZARDOUS WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER
ELEVATIONS.  HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN
CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.  THE
MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH FRIDAY...BUT MAINLY
DURING THE AFTERNOON AND EVENING HOURS.  COVERAGE OF THE SEVERE
STORMS SHOULD REMAIN ISOLATED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

DH

In the hours before

Local storm report, Jun 6, 4:52 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
552 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     SIGNAL MOUNTAIN         35.13N 85.34W
06/06/2005                   HAMILTON           TN   LAW ENFORCEMENT

            1 TREE AND POWERLINES DOWN ON TUCKER STREET.

0230 PM     TSTM WND DMG     6 NNW CHATTANOOGA       35.15N 85.30W
06/06/2005                   HAMILTON           TN   LAW ENFORCEMENT

            1 TREE, POWERLINES AND A POWER POLE DOWN ON SEVIER ST. IN
            HIXSON.

&&

FERRELL
Local storm report, Jun 6, 5:22 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
622 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             MURPHY                  35.09N 84.03W
06/06/2005  1.00 INCH        CHEROKEE           NC   PUBLIC

            QUARTER SIZE HAIL IN MURPHY. REPORTED BY PUBLIC.

0545 PM     TSTM WND DMG     MURPHY                  35.09N 84.03W
06/06/2005                   CHEROKEE           NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
            OFFICE.

&&

MEP
Local storm report, Jun 6, 5:29 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
629 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     MURPHY                  35.09N 84.03W
06/06/2005                   CHEROKEE           NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
            OFFICE.

&&

MEP
Local storm report, Jun 6, 5:30 PM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             MURPHY                  35.09N 84.03W
06/06/2005  1.75 INCH        CHEROKEE           NC   PUBLIC

            GOLFBALL SIZE HAIL IN MURPHY. REPORTED BY PUBLIC.

&&

MEP
Local storm report, Jun 6, 7:08 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
808 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     SUNBRIGHT               36.24N 84.67W
06/06/2005                   MORGAN             TN   LAW ENFORCEMENT

            TREE DOWN ON MOBIL HOME ON HUGH JONES RD NEAR SUNBRIGHT.
            REPORTED BY SHERIFFS OFFICE. NO INJURIES.

0645 PM     TSTM WND DMG     10 S ONEIDA             36.36N 84.51W
06/06/2005                   SCOTT              TN   LAW ENFORCEMENT

            TREE DOWN ON MTN VIEW RD. REPORTED BY SHERIFFS OFFICE.

0700 PM     HAIL             1 N KNOXVILLE           35.99N 83.95W
06/06/2005  0.75 INCH        KNOX               TN   AMATEUR RADIO

            DIME TO PENNY SIZE HAIL JUST NORTH OF DOWNTOWN KNOXVILLE.
            REPORTED BY SPOTTER.

0720 PM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
06/06/2005                   KNOX               TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN CITY AND COUNTY WIDE. REPORTED BY 911
            DISPATCHER.

0730 PM     TSTM WND DMG     7 W SEVIERVILLE         35.89N 83.70W
06/06/2005                   SEVIER             TN   LAW ENFORCEMENT

            TREE DOWN ON DUPONT RD. REPORTED BY SHERIFFS OFFICE.

0740 PM     TSTM WND DMG     6 NW SEVIERVILLE        35.95N 83.65W
06/06/2005                   SEVIER             TN   LAW ENFORCEMENT

            TREE DOWN ON BOYDS CREEK HWY. REPORTED BY SHERIFFS
            OFFICE.

0745 PM     TSTM WND DMG     5 NW SEVIERVILLE        35.94N 83.64W
06/06/2005                   SEVIER             TN   AMATEUR RADIO

            SEVERAL TREES DOWN NW SEVIER COUNTY. REPORTED BY SPOTTER.

&&

MEP
Local storm report, Jun 6, 7:38 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
838 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     NEWPORT                 35.96N 83.19W
06/06/2005                   COCKE              TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ALL ACROSS THE CITY. REPORTED
            BY SHERIFFS OFFICE.

0815 PM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
06/06/2005                   GREENE             TN   LAW ENFORCEMENT

            FEW TREES DOWN FROM GREENEVILLE EAST. REPORTED BY
            SHERIFFS OFFICE.

0830 PM     TSTM WND DMG     BULLS GAP               36.26N 83.08W
06/06/2005                   HAWKINS            TN   LAW ENFORCEMENT

            FEW TREES DOWN IN SOUTHERN HALF OF COUNTY. REPORTED BY
            SHERIFFS OFFICE.

&&

MEP

The radar

The Knoxville radar (KMRX), 12 km away, was scanning. The volume nearest the first event began at 00:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamblen

When
June 6, 7:50 PM EST to 8:00 PM EST
Where
Hamblen County, Morristown
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
UTILITY COMPANY
Coordinates
36.217, -83.283

Several trees down countywide

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461814.